Past Diagnosis: Asthma, Allergies, Spina-Bifida-Occulta and Bulging disc L5, Migraine/Tension Headaches
Past Surgeries: Tonsilectomy 1985, Lapriscopy 2002 (Adhesions of unknown origin)
Current Meds: Advair 250/50, Singulair, Zyrtec
In 2001 I had a spinal epidural shot to alleviate the bulging disc (which is at the same location as my spina-bifida-occulta). This resulted in a spinal leak/headache which would not seal on its own. I then had a blood patch, which ended the spinal headache. However, it resulted in two things.
The first is that I had leg pain, which even though I informed the doctor ... it was largely ignored and I was sent home. The second was that since I am prone to migraines, a severe one began that evening, which required hospitalization to end it (Ativan was given to knock me out, nothing else worked-even morphine). Since I was preoccupied with the severe head pain, I was really unconcerned about my leg at the time.
Since that time, I have suffered from pain on the left side of my back, into my hip and down my left leg. I can not sleep on my left side due to this pain, and often throughout the day my left side/leg will hurt. I also have occasional numbness in this leg, all the way to my foot. It is only on the left side (which is the side of my spine where I got the shot). The pain/numbness gets worse as I get older. Could this be nerve damage incurred during the procedure? And, is there anything that can be done about it?
Thank you for your time.